RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB
General information
Latest issue
Forthcoming papers
Archive
Impact factor
Subscription
Guidelines for authors
License agreement
Submit a manuscript

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Mat. Zametki:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Mat. Zametki, 2018, Volume 104, Issue 1, Pages 99–117 (Mi mz11700)  

On the Metric Space of Closed Subsets of a Metric Space and Set-Valued Maps with Closed Images

E. A. Panasenko

Tambov State University named after G.R. Derzhavin

Abstract: The space $\operatorname{clos}(X)$ of all nonempty closed subsets of an unbounded metric space $X$ is considered. The space $\operatorname{clos}(X)$ is endowed with a metric in which a sequence of closed sets converges if and only if the distances from these sets to a fixed point $\theta$ are bounded and, for any $r$, the sequence of the unions of the given sets with the exterior balls of radius $r$ centered at $\theta$ converges in the Hausdorff metric. The metric on $\operatorname{clos}(X)$ thus defined is not equivalent to the Hausdorff metric, whatever the initial metric space $X$. Conditions for a set to be closed, totally bounded, or compact in $\operatorname{clos}(X)$ are obtained; criteria for the bounded compactness and separability of $\operatorname{clos}(X)$ are given. The space of continuous maps from a compact space to $\operatorname{clos}(X)$ is considered; conditions for a set to be totally bounded in this space are found.

Keywords: space of nonempty closed subsets of a metric space, total boundedness, set-valued map.

Funding Agency Grant Number
Russian Foundation for Basic Research 17-01-00553
Ministry of Education and Science of the Russian Federation 3.8515.2017/8.9
This work was performed in the framework of the base part of the Government order of the Ministry of Education and Science of the Russian Federation (grant no. 3.8515.2017/8.9) with the support of the Russian Foundation for Basic Research (grant no. 17-01-00553).


DOI: https://doi.org/10.4213/mzm11700

Full text: PDF file (572 kB)
First page: PDF file
References: PDF file   HTML file

English version:
Mathematical Notes, 2018, 104:1, 96–110

Bibliographic databases:

UDC: 515.124+515.126.83
Received: 28.05.2017
Revised: 14.09.2017

Citation: E. A. Panasenko, “On the Metric Space of Closed Subsets of a Metric Space and Set-Valued Maps with Closed Images”, Mat. Zametki, 104:1 (2018), 99–117; Math. Notes, 104:1 (2018), 96–110

Citation in format AMSBIB
\Bibitem{Pan18}
\by E.~A.~Panasenko
\paper On the Metric Space of Closed Subsets of a Metric Space and Set-Valued Maps with Closed Images
\jour Mat. Zametki
\yr 2018
\vol 104
\issue 1
\pages 99--117
\mathnet{http://mi.mathnet.ru/mz11700}
\crossref{https://doi.org/10.4213/mzm11700}
\elib{http://elibrary.ru/item.asp?id=35276454}
\transl
\jour Math. Notes
\yr 2018
\vol 104
\issue 1
\pages 96--110
\crossref{https://doi.org/10.1134/S0001434618070118}
\isi{http://gateway.isiknowledge.com/gateway/Gateway.cgi?GWVersion=2&SrcApp=PARTNER_APP&SrcAuth=LinksAMR&DestLinkType=FullRecord&DestApp=ALL_WOS&KeyUT=000446511500011}
\scopus{http://www.scopus.com/record/display.url?origin=inward&eid=2-s2.0-85054518630}


Linking options:
  • http://mi.mathnet.ru/eng/mz11700
  • https://doi.org/10.4213/mzm11700
  • http://mi.mathnet.ru/eng/mz/v104/i1/p99

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles
  • Математические заметки Mathematical Notes
    Number of views:
    This page:187
    References:26
    First page:13

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2020